[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IP] Question regarding DKA

My husband had to vomit on one occasion and had great thirst.  I gave him 
quite a jolt from the insulin pump--10 uts, after I'd given him two or three 
hits of three uts before that which did nothing. The meter wouldn't even 
register his blood sugar, it was so high.  I was getting him to drink as 
much as I could.   Even the 10 only brought his blood sugars down to 2.4 
(18) after 4 hours.  He had a bone infection.  An old incision in the bone 
got infected, we think.  Then, the doctors put him on cipro-filoxcin for 3 
months. He's been off that for 9 days now and his blood sugars are great.  
Touch wood.

He's had ketones a couple of other times in the last 2 years, but didn't 
feel like vomiting at all.

>From: Heidi Vogan <email @ redacted>
>Reply-To: email @ redacted
>To: email @ redacted
>Subject: [IP] Question regarding DKA
>Date: Sat, 15 Nov 2003 10:31:13 -0800 (PST)
>Insulin Pumpers is made possible by your tax deductible contributions.
>Your donation of $10, $25, or more... just $1 or $2 per month is
>needed so that Insulin Pumpers can continue to serve you and the rest
>of the diabetes community. Please visit:
>     http://www.insulin-pumpers.org/donate.shtml
>Your annual contribution will eliminate this header from your IP mail
>  Can anyone tell me if the thirst in DKA is related to
>the potassium loss?I've heard,that one of the symptoms
>of low potassium is thirst..of course,I know the
>primary reason is dehydration but I'm just wondering
>if thats true.Under the best of circumstances,I have
>to take large amounts of supplements to keep my
>electrolytes up and I've noticed,when I get large
>ketones + resolve them within a few hours,it still
>takes quite awhile(24+ hrs) to quit feeling
>thirsty.What symptoms(if you are headed toward
>DKA)would indicate you may be getting really potassium
>And one more question..does everyone in DKA throw
>up?Everything I've read,says not be concerned if you
>aren't throwing up,just keep taking extra
>insulin/fluids.I've only been in DKA once in my
>life,even at 1100 mg/dl I was not throwing up,I never
>throw up.How many of you have that symptom when you're
>headed toward DKA?
>             Heidi
>             pumping 4/01
>             and dx'd 12/98
>Do you Yahoo!?
>Protect your identity with Yahoo! Mail AddressGuard
>for HELP or to subscribe/unsubscribe/change list versions,
>contact: HELP@insulin-pumpers.org

Protect your PC - get McAfee.com VirusScan Online  
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org